MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Occlusion (1984); Rupture (2208)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx2 bifurcated stent graft was used in combination with non-endologix devices in an off-label aiod case.After extended distally in both iliacs with uncovered self expanding stents, the patient's pressure dropped due to ruptured iliac.An balloon was inflated on the ipsi side and the physician repaired the rupture with a viabahn self expanding stent.At the completion of the case, the patient was reported as well.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the reported difficult to withdraw and right iliac rupture was determined to be user related, due to the off-label use of the device in a patient with aiod and the cautionary product use condition of the iliac anatomy.There was no device malfunction found, rather, there was evidence of a procedure-related right iliac artery rupture caused by ballooning of a contiguous non endologix stent in the distal common iliac artery (off-label use of concomitant products).Additionally, the right hypograstric artery was intentionally occluded, which is an additional procedure-related harm.The final patient disposition was reported as doing well.A review of the device quality records shows that the device demonstrated compliance to established procedure and specifications at the time of manufacture.(b)(4).

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6716354
Report Number2031527-2017-00370
Device Sequence Number831554
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)180512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2018
Device Model NumberBEA22-40/I13-40
Device Lot Number1686286005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR